MAUDE Adverse Event Report: BIOMÉRIEUX, SA CHROMID S.AUREUS ELITE 20 PL - 419042

BIOMÉRIEUX, SA CHROMID S.AUREUS ELITE 20 PL - 419042
Catalog Number 419042
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
Intended use: chromogenic medium for the selective isolation and the direct identification of s.Aureus.This chromogenic medium is intended for the selective isolation and the direct identification of s.Aureus in human specimens: in 18 to 24 hours for the following specimens: blood cultures, nasal swabs, suppurations, ear/nose/throat samples, genital samples, stool samples, skin samples from serious burn victims, respiratory samples (including respiratory samples from patients with cystic fibrosis), and up to 48 to 72 hours for respiratory samples from patients with cystic fibrosis.This medium is intended for the prevention and diagnosis of s.Aureus infections using samples of human origin.Issue description: a customer in france notified biomérieux that they obtained false positive results for multiple isolates in association with the chromid s.Aureus elite 20 pl (ref (b)(4) , lot 1010643790).The customer reported that out of 17 plates that showed positive for staphylococcus aureus (pink colonies), 3 were confirmed to be s.Aureus and 14 were confirmed to be s.Epidermidis.There is no indication or report from the customer that this event led to or contributed to death, serious injury, or serious deterioration in the state of health of any patient.An investigation will be initiated.
 
Additional Manufacturer Narrative
An investigation was initiated in response to a customer complaint of false positive results for multiple isolates in association with the chromid s.Aureus elite 20 pl (ref 419042, lot 1010643790).---investigation--- complaint trend analysis: global customer service (gcs) performed a complaint trend analysis and did not identify the customer's issue as a trend for the chromid s.Aureus elite plates.Manufacturing record review: lot number 1010643790 was manufactured on 12apr2024.(b)(4) kits of (b)(4) plates each were released with an expiry date of 30jul2024.All manufacturing data were reviewed, including media preparation, the filling step, and weight controls.All parameters were found to be within specifications.The process of preparing the chromid® s.Aureus elite supplement was recorded as compliant, with the correct quantity of the antibiotic mixture being added.Quality control tests for weight and appearance were performed throughout the manufacturing process, and all results complied with specifications.For product release, technical laboratory quality controls were performed on retained samples manufactured at different times.The samples were tested for appearance, ph, microbiological state, and performance.All controls complied with specifications.No non-conformities or deviations were recorded for lot 1010643790.Retained biomérieux sample analysis: biomérieux retains samples of every lot released to the market.Microbiological activity was tested during this investigation using retained sample plates from lot 1010643790.The retained sample plates were tested according to our quality control protocol, using the following atcc strains: staphylococcus aureus atcc 25923, staphylococcus aureus atcc 6538, staphylococcus aureus atcc 43300 bmr, staphylococcus epidermidis atcc 12228, escherichia coli atcc 25922, enterococcus faecalis atcc 29212, and candida albicans atcc 10231.All results agreed with the specifications for growth and inhibition after 20-28 hours and after 48 hours of incubation for lot 1010643790.Good growth with typical pink colonies for staphylococcus aureus strains and colorless colonies for staphylococcus epidermidis atcc 12228 were observed.The issue was not confirmed.Customer strain testing: in total, ten customer strains were returned and tested.In addition to the impacted lot, two other lots at the beginning of the shelf life were tested and two others randomly selected throughout the shelf life.For each strain, testing was as follows: identification using vitek® 2 and inoculation on chromid® s.Aureus elite agar plates of the various lots mentioned above.The results obtained for the identifications tests are the following: staphylococcus epidermidis, staphylococcus haemolyticus, staphylococcus warneri, micrococcus luteus, and staphylococcus lugdunensis species were found with vitek 2 system.As only staphylococcus haemolyticus and staphylococcus epidermidis species were mentioned in the customer complaints, only these two species were tested during the investigation.Regarding the different inoculations performed on the various lots, all plates were incubated for 20-28h and 42-45h at 33-37°c.In lot 1010643790, investigational testing did not reproduce the customer issue either after 20-28h or after 42-45h of incubation.---conclusion--- the investigation did not identify any product performance issue for chromid s.Aureus elite 20 pl (ref 419042, lot 1010643790).The customer's issue was not reproduced internally during investigational testing it is important to note that direct identification concerns only colonies obtained after 24 hours; those obtained after 48 hours must be identified with additional tests (as described in the package insert).The pink color spread within the agar must not be considered in the interpretation.Only the color of the colonies must be considered.

Brand Name
CHROMID S.AUREUS ELITE 20 PL - 419042
Common Device Name
CHROMID S.AUREUS ELITE 20 PL - 419042
Manufacturer (Section D)
BIOMÉRIEUX, SA
5, rue des aqueducs
craponne 69290
FR  69290
Manufacturer (Section G)
BIOMÉRIEUX, SA
5, rue des aqueducs
craponne 69290
FR   69290
Manufacturer Contact
matthew locus
595 anglum road
hazelwood, MO 63042
MDR Report Key19623280
Report Number9615755-2024-00004
Device Sequence Number12783497
Product Code JSI
UDI-Device Identifier03573026494445
UDI-Public03573026494445
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
C1 EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/30/2024
Device Catalogue Number419042
Device Lot Number1010643790
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/21/2024
Supplement Date Received by Manufacturer09/06/2024
Initial Report FDA Received Date06/27/2024
Supplement Report FDA Received Date09/20/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown